Myoclonus induced by salbutamol: A case report.
Montoya-Giraldo MA., Montoya DV., Atehortúa DA., Buendía JA., Zuluaga AF.
Salbutamol is a β2 adrenergic agonist widely prescribed in patients with obstructive and restrictive lung diseases. The main side effects associated with its use are tachycardia and tremor. Myoclonus is an involuntary, irregular, abrupt, brief and sudden muscular contraction, which can be generalized, focal or multifocal. We report the case of a 61-year-old patient presenting with myoclonus difficult to treat who showed improvement only after the definitive discontinuation of the β2 adrenergic agonist. We describe the clinical findings, the interventions, and the outcomes related to the onset of myoclonus secondary to the use of salbutamol, as well as the possible genesis and importance of this adverse effect. We used the CARE guidelines to delineate the clinical case. Although myoclonus secondary to the use of different drugs has been described in the literature, as far as we know this is the fourth report of salbutamol-induced myoclonus to date.